MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-231D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc) for evaluation.The cups could not be opened and closed.The manipulation wires had lost the pressed portions and come off the forceps linkage.Those missing portions were not returned.The estimated size was approx.0.4 mm x 0.5 mm each.The periphery of the joint hole was found to be scratched.The scratches were likely caused by excessive force used to pull the manipulation wire.The insertion portion of the device showed no kinks or other anomaly.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, it was known that the breakage of the pressed portion of the manipulation wire was caused as follows.The device was withdrawn excessively from angulated endoscope while the slider was being pulled strongly.- the slider was being pulled while the insertion portion was tightly coiled.The above device handling has warned in the instruction manual as follows.Do not withdraw the biopsy forceps while the endoscope is angulated.The biopsy forceps¿ manipulation wire could become detached from the cup.Using the equipment with a wire that has become detached, the wire may stick out and cause bleeding or damage the mucous membrane.Do not coil the insertion portion with a diameter of less than 15 cm.This could damage the insertion portion, and could cause the manipulation wire to become detached from the cups.When this happens, you may feel a difference when attempting to operate the instrument; for example, the slider may become more loose or more-difficult to move.In this case, stop using the instrument immediately.If you continue to use the instrument and move the slider forward, the operation wire may extend from the distal end of the insertion portion, which could cause patient injury, such as bleeding or mucous membrane damages.
 
Event or Problem Description
During a bronchial biopsy, the subject device was used.After the first biopsy, the first one of two subject devices was reintroduced into the scope for the second biopsy.Two wires protruded from both sides of biopsy cups when the biopsy cups was opened.The user closed cups and removed the subject device from a bronchoscope.To try the second biopsy again, the second one of two subject devices was reintroduced into the scope.After the biopsy, two wires protruded from both sides of biopsy cups when the biopsy cups was opened again.The user closed cups and removed the subject device immediately from a bronchoscope.There was no patient injury reported.No further information was provided.On october 23, olympus medical systems corp.(omsc) found that the manipulation wires of the both device had lost the pressed portions.This is the first one of two reports.This is the report regarding the missing of the manipulation wire.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9313484
Report Number8010047-2019-03945
Device Sequence Number13962234
Product Code EOQ
UDI-Device Identifier04953170389559
UDI-Public04953170389559
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K950636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFB-231D
Device Lot Number95T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Initial Report FDA Received Date11/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1